# SDR 2024FA0000580

- Difficulty date: August 16, 2023
- Submitted: August 8, 2024
- Operation: General aviation
- Make and model: Bell 429
- Aircraft serial: 57390
- Aircraft time: 1,770 hours, 2,785 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Blower
- Part number: S6085EC3
- Part serial: IC628531
- Condition: Failed
- Location: Condenser
- Part time: 571 hours
- Stage of operation: NR
- How discovered: V
- Nature of condition: E, D, Z
- Precautionary procedure: K

## Discrepancy

PILOT NOTED LARGE VIBRATION & GRINDING SOUND FROM AIR-CONDITIONER CONDENSER BLOWER FAN. ENGINEERING INVESTIGATED THE ISSUE & FOUND 3 OF 6 BLADES SEPARATED FROM CONDENSER BLOWER FAN (PN S-6085EC-3), ALONG THE CORD OF EACH BLADE, AT BLADE ROOT. THE FAN BEARING ASSEMBLY FOUND COLLAPSED ALSO. THE DETACHED FAN BLADES WERE FOUND ON THE TRANSMISSION DECK OF AIRCRAFT. BEARING FAILURE MOST LIKELY LEAD TO EXCESSIVE VIBRATION & FAN MOVEMENT. POSSIBLE CAUSE. THE BEARING FAILURE HAS INTRODUCED A LARGE VIBRATION CAUSING THE BLADES TO FATIGUE AND SEPARATE. ALL THREE SEPARATED BLADES ARE INTACT AND HAVE ALL SEPARATED IN THE SAME AREA WITH ALMOST IDENTICAL CRACKING.  THE REASON WHY WE HAVE SUBMITTED THIS AS A DEFECT REPORT IS DUE TO THE CONDENSER BLOWER FAN BEING LOCATED DIRECTLY ABOVE THE MAIN ROTOR FLIGHT CONTROLS. THE FAN BLADES SEPARATING AND THEN FALLING INTO/ONTO FLIGHT CONTROLS IS A SAFETY RISK.  THIS ISSUE HAS BEEN SENT TO BOTH BELL HELICOPTER, PSE CASE 00228577 AND THE VENDOR ACE THERMAL SYSTEMS, MARIO ORNELAS: CLAIMSCO@ACETHERMALSYSTEMS.COM THIS IS THE FIRST TIME WE HAVE HAD A S-6085EC-3 CONDENSER BLOWER FAN FAIL IN THIS MANNER. WE HAVE HOWEVER HAD THREE OTHER FAILURES INVOLVING EXCESSIVE SPINDLE MOVEMENT AND INOPERATIVE DC MOTORS. THE DEFECTIVE UNIT WITH SEPARATED BLADES HAS NOW BEEN SENT BACK TO ACE FOR THEIR INVESTIGATION. TSN FOR THIS ITEM IS 574.5 HOURS. WE HAVE REPLACED THE DEFECTIVE UNIT WITH A NEW ITEM OF SAME PART NUMBER.
